Alert archive / Montana / High Wind Warnings in 2019
High Wind Warning 14, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Dec 30, 2019, 1:54 PM MST. It took effect at Dec 31, 2019, 5:00 AM MST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2019, 1:54 PM MST (20:54 UTC)
- In effect from
- Dec 31, 2019, 5:00 AM MST
- Expired
- Jan 1, 2020, 9:15 AM MST
- In force
- 28 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
780 WWUS75 KTFX 302054 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 154 PM MST Mon Dec 30 2019 MTZ009-010-048-311200- /O.UPG.KTFX.HW.A.0013.191231T1200Z-200101T1500Z/ /O.NEW.KTFX.HW.W.0014.191231T1200Z-200101T1800Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 154 PM MST Mon Dec 30 2019 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TUESDAY TO 11 AM MST WEDNESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 70 mph expected. Gusts up to 80 mph are possible along areas immediately east of the Rocky Mountain Front. * WHERE...Northern Rocky Mountain Front, Eastern Glacier and Southern Rocky Mountain Front. * WHEN...From 5 AM Tuesday to 11 AM MST Wednesday. Strongest winds are likely to occur Tuesday night through early Wednesday morning. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ012-044-046-049-050-311200- /O.NEW.KTFX.HW.A.0014.200101T0000Z-200101T1800Z/ Cascade-Toole-Eastern Pondera-Eastern Teton-Judith Basin- Including Great Falls, Cascade, Belt, Kings Hill Pass, Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, and Hobson 154 PM MST Mon Dec 30 2019 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Cascade, Toole, Eastern Pondera, Eastern Teton and Judith Basin. * WHEN...From Tuesday evening through Wednesday morning. Strongest winds are likely to occur late Tuesday night through Wednesday morning. * IMPACTS...Travel may become difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
5 follow-up statements
497 WWUS75 KTFX 311048 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 348 AM MST Tue Dec 31 2019 MTZ009-010-048-312300- /O.CON.KTFX.HW.W.0014.191231T1200Z-200101T1800Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 348 AM MST Tue Dec 31 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY... * WHAT...West winds 35 to 45 mph, with gusts up to 75 mph expected. Isolated gusts near 85 mph are possible right along the Rocky Mountain Front. * WHERE...Southern Rocky Mountain Front, Northern Rocky Mountain Front and Eastern Glacier. * WHEN...Until 11 AM MST Wednesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && $$ MTZ012-044-046-049-050-312300- /O.CON.KTFX.HW.A.0014.200101T0000Z-200101T1800Z/ Cascade-Toole-Eastern Pondera-Eastern Teton-Judith Basin- Including Great Falls, Cascade, Belt, Kings Hill Pass, Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, and Hobson 348 AM MST Tue Dec 31 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH WEDNESDAY MORNING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Eastern Teton, Judith Basin, Eastern Pondera, Toole and Cascade. * WHEN...From this afternoon through Wednesday morning. * IMPACTS...Travel may become difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
232 WWUS75 KTFX 311624 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 924 AM MST Tue Dec 31 2019 MTZ012-050-010600- /O.UPG.KTFX.HW.A.0014.200101T0000Z-200101T1800Z/ /O.EXA.KTFX.HW.W.0014.000000T0000Z-200101T1800Z/ Cascade-Judith Basin- Including Great Falls, Cascade, Belt, Kings Hill Pass, Raynesford, Stanford, and Hobson 924 AM MST Tue Dec 31 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 60 mph possible. * WHERE...Cascade and Judith Basin Counties. * WHEN...Until 11 AM MST Wednesday. * IMPACTS...Travel will difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && Moldan $$ MTZ009-010-048-010600- /O.CON.KTFX.HW.W.0014.000000T0000Z-200101T1800Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 924 AM MST Tue Dec 31 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY... * WHAT...West winds 35 to 45 mph, with gusts up to 75 mph expected. Isolated gusts near 90 mph are possible right along the Rocky Mountain Front. * WHERE...Southern Rocky Mountain Front, Northern Rocky Mountain Front and Eastern Glacier. * WHEN...Until 11 AM MST Wednesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && Moldan $$ MTZ044-046-049-010600- /O.CON.KTFX.HW.A.0014.200101T0000Z-200101T1800Z/ Toole-Eastern Pondera-Eastern Teton- Including Shelby, Sunburst, Brady, Conrad, Fairfield, and Dutton 924 AM MST Tue Dec 31 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON THROUGH WEDNESDAY MORNING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Eastern Teton, Eastern Pondera, and Toole Counties. * WHEN...From this afternoon through Wednesday morning. * IMPACTS...Travel may become difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. && Moldan $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
647 WWUS75 KTFX 311943 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1243 PM MST Tue Dec 31 2019 MTZ044-046-049-312045- /O.CAN.KTFX.HW.A.0014.200101T0000Z-200101T1800Z/ Toole-Eastern Pondera-Eastern Teton- 1243 PM MST Tue Dec 31 2019 ...HIGH WIND WATCH IS CANCELLED... The High Wind Watch for Toole, Eastern Pondera, and Eastern Teton Counties has been cancelled. While High Wind criteria wind speeds or gusts are no longer anticipated across the region, strong southwest to westerly winds will make travel difficult, especially for high profile vehicles. Drivers are urged to exercise caution while driving in these strong winds. $$ MTZ009-010-048-011800- /O.CON.KTFX.HW.W.0014.000000T0000Z-200101T1800Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 1243 PM MST Tue Dec 31 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY... * WHAT...West winds 30 to 50 mph, with gusts up to 75 mph, are occurring. Isolated gusts near 90 mph are possible right along the Rocky Mountain Front. * WHERE...Southern Rocky Mountain Front, Northern Rocky Mountain Front and Eastern Glacier. * WHEN...Until 11 AM MST Wednesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you are driving. Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && Moldan $$ MTZ012-050-011800- /O.CON.KTFX.HW.W.0014.000000T0000Z-200101T1800Z/ Cascade-Judith Basin- Including Great Falls, Cascade, Belt, Kings Hill Pass, Raynesford, Stanford, and Hobson 1243 PM MST Tue Dec 31 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 60 mph, are occurring. * WHERE...Judith Basin and Cascade Counties. * WHEN...Until 11 AM MST Wednesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you are driving. Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && Moldan $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
879 WWUS75 KTFX 011113 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 413 AM MST Wed Jan 1 2020 MTZ009-010-012-048-050-011800- /O.CON.KTFX.HW.W.0014.000000T0000Z-200101T1800Z/ Northern Rocky Mountain Front-Eastern Glacier-Cascade- Southern Rocky Mountain Front-Judith Basin- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, Bynum, Choteau, Augusta, Raynesford, Stanford, and Hobson 413 AM MST Wed Jan 1 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...West winds 30 to 40 mph, with gusts near 60 mph are occurring. Isolated gusts near 80 mph are possible right along the Rocky Mountain Front. * WHERE...Eastern Glacier, Cascade, Southern Rocky Mountain Front, Judith Basin and Northern Rocky Mountain Front. * WHEN...Until 11 AM MST this morning. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you are driving. Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
665 WWUS75 KTFX 011615 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 915 AM MST Wed Jan 1 2020 MTZ009-010-012-048-050-011715- /O.CAN.KTFX.HW.W.0014.000000T0000Z-200101T1800Z/ Northern Rocky Mountain Front-Eastern Glacier-Cascade- Southern Rocky Mountain Front-Judith Basin- 915 AM MST Wed Jan 1 2020 ...HIGH WIND WARNING IS CANCELLED... Windy conditions continue, but peak gusts have dropped below 45 mph for most locations. $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 30, 1:42 PM MST, 12 minutes earlier.
Area forecast discussion, Dec 30, 1:42 PM MST, 12 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 142 PM MST Mon Dec 30 2019 .SYNOPSIS... An active weather pattern develops across Montana this week as a series of Pacific storm systems move across the region. Temperatures will increase through mid-week, especially east of the Divide where gusty winds could cause issues at times. Snow will increase on Tuesday over the mountains of western and southwest Montana and may be heavy at times on New Years eve and day along the Continental Divide. && .DISCUSSION... Upper level ridging from the Pacific NW to the Canadian prairies will become suppressed tonight through Tuesday as a potent upper level jet and accompanying plume of Pacific moisture moves onto the BC/WA coast. Jet and moist plume noses into the Northern Rockies late Tuesday then orients more northwesterly and sags southward on Wednesday as a surface low emerges east of the Canadian Rockies and kicks out across the Prairies. Main hazards associated with this system will be strong winds across portions of north-central MT and mountain snow along the continental divide affecting the forecast area primarily late Tuesday through Wednesday afternoon. Winds increase tonight through Tuesday morning along the east slopes as the surface pressure gradient increases across the Rockies with strong gusts possible by Tuesday morning along areas immediately east of the Rocky Mtn Front. By Tuesday night strong winds are likely to expand further east as strongest winds aloft and an embedded mid level shortwave moves across the region and will expand the High wind watch to include areas as far east as I15 and across into Judith Basin county. Period of strongest winds looks to continue through at least Wednesday morning for these areas. With favorable temp/wind profiles for enhanced downslope winds expected east of the Rocky mtn Front will upgrade these areas including all of Glacier county to a high wind warning. Snow beginning tonight along the continental divide near Marias pass is initially light through Tuesday afternoon, but increases in intensity Tuesday night as the main core of Pacific moisture moves into the area. As this axis of moisture becomes more NW to SE oriented late Tuesday night and Wednesday snow intensifies across areas further south along the divide, including NW portions of Beaverhead county and along the Idaho border east to West Yellowstone. A winter storm watch continues for the mentioned areas in SW MT. The Winter storm watch will be upgraded to a warning for areas above 5000ft along the Rocky Mtn Front where winds will also be an issue traveling east of the Divide. While precipitation also decreases east of the continental divide, there will likely be a transition zone to high winds with potential for snow to be transported further east, affecting areas between Marias Pass and East Glacier. On Wednesday, some snow showers are also possible across the remainder of the forecast area as flow turns northwesterly and additional disturbances move through. This could bring some minor snow accumulations of an inch or less to areas of central and SW MT adjacent to the mountains with little or no snow accumulation elsewhere across the plains. Hoenisch Wed night thru next Mon... A messy and active northwest flow looks to persist later this week into the weekend, with periods of snow likely, especially for the mountains from Rogers Pass thru the Canadian border. The timing of the heaviest snow remains somewhat uncertain, with run-to-run consistency and agreement between the models not the best we could hope for so far, but significant additional snowfall remains possible in the mountains. A high wind event appears increasingly likely later this week into the weekend as a low pressure system passes to the north while high pressure builds over the Great Basin and central Rockies. -Kredensor && .AVIATION... Updated 1030 AM MST Mon Dec 30 2019 (30/18Z TAF Period) Some very isolated areas of low clouds and patchy fog continue to affect some SW MT valley locations with patchy fog near KWYS and Three Forks and some lingering low clouds in the Helena valley as well. Expect remaining fog and low clouds in these areas to dissipate fairly quickly early this afternoon. Otherwise, VFR conditions prevail at most terminals with clear skies today and some increase in high cloud-cover tonight. Surface winds will gradually increase later today and tonight along the east slopes of the Rockies. By Tuesday afternoon, gusts to 30kts are possible at KGTF and KCTB with gusts increasing to 50kts locally along the Rocky Mtn Front. These winds will increase and spread further east across western portions of north-central MT late Tuesday and Tuesday night. Hoenisch && .PRELIMINARY POINT TEMPS/POPS... GTF 26 43 36 46 / 0 0 50 40 CTB 25 40 32 43 / 0 0 30 30 HLN 18 39 31 43 / 0 10 60 50 BZN 11 34 22 40 / 0 10 70 60 WYS -3 19 8 25 / 10 20 90 90 DLN 12 29 20 37 / 0 20 60 70 HVR 20 40 32 43 / 0 0 50 40 LWT 19 40 32 43 / 0 0 40 40 && .TFX WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Tuesday afternoon through Wednesday evening Beaverhead...Gallatin...Madison. High Wind Watch from Tuesday afternoon through Wednesday morning Cascade...Eastern Pondera...Eastern Teton...Judith Basin...Toole. High Wind Warning from 5 AM Tuesday to 11 AM MST Wednesday Eastern Glacier...Northern Rocky Mountain Front...Southern Rocky Mountain Front. Winter Storm Warning from 5 PM Tuesday to 8 PM MST Wednesday above 5000 feet for Northern Rocky Mountain Front...Southern Rocky Mountain Front. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 1:48 PM MST | Winter Storm Warning | TFX | 38 hr |
Nearby
High Wind Warnings in Montana, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.